Simple polygons with an infinite sequence of deflations

Thomas Fevens, Antonio Hernandez, Antonio Mesa, Patrick Morin, Michael Soss, Godfried Toussaint

Research output: Contribution to journalArticlepeer-review


Given a simple polygon in the plane, a deflation is defined as the inverse of a flip in the Erdos-Nagy sense. In 1993 Bernd Wegner conjectured that every simple polygon admits only a finite number of deflations. In this note we describe a counterexample to this conjecture by exhibiting a family of polygons on which deflations go on forever.

Original languageEnglish (US)
Pages (from-to)307-311
Number of pages5
JournalBeitrage zur Algebra und Geometrie
Issue number2
StatePublished - 2001

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Geometry and Topology


Dive into the research topics of 'Simple polygons with an infinite sequence of deflations'. Together they form a unique fingerprint.

Cite this